Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at May 11, 2017, 1:20 PM PDT. It took effect at May 12, 2017, 3:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 1:20 PM PDT (20:20 UTC)
- In effect from
- May 12, 2017, 3:00 PM PDT
- Expired
- May 12, 2017, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
250 WHUS76 KSGX 112020 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PDT THU MAY 11 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FRIDAY AFTERNOON AND EVENING... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT OVER THE OUTER WATERS FRIDAY AFTERNOON. THE STRONG WINDS AND A SHORT PERIOD SWELL WILL CREATE BOATING CONDITIONS THAT MAY BE HAZARDOUS FOR SMALL CRAFT. PZZ775-121200- /O.NEW.KSGX.SC.Y.0017.170512T2200Z-170513T0600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 120 PM PDT THU MAY 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY. * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KT FRIDAY AFTERNOON WITH OCCASIONALLY HIGHER GUSTS THROUGH FRIDAY EVENING. THE WINDS WILL DECREASE LATE FRIDAY NIGHT. * WAVES/SEAS...COMBINED SEAS OF 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
3 follow-up statements
502 WHUS76 KSGX 121346 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 646 AM PDT FRI MAY 12 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS THIS AFTERNOON AND EVENING... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT OVER THE OUTER WATERS THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. THE STRONG WINDS AND A SHORT PERIOD SWELL WILL CREATE BOATING CONDITIONS THAT MAY BE HAZARDOUS FOR SMALL CRAFT. PZZ775-122215- /O.CON.KSGX.SC.Y.0017.170512T2200Z-170513T0600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 646 AM PDT FRI MAY 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON AND EVENING WITH OCCASIONALLY HIGHER GUSTS. THE WINDS WILL DECREASE LATE TONIGHT. * WAVES/SEAS...COMBINED SEAS OF 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
287 WHUS76 KSGX 122052 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 152 PM PDT FRI MAY 12 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS THIS AFTERNOON AND EVENING... .NORTHWEST WINDS WILL 15 TO 25 KT OVER THE OUTER WATERS THIS AFTERNOON THROUGH EARLY TONIGHT. THE STRONG WINDS AND A SHORT PERIOD SWELL WILL CREATE BOATING CONDITIONS THAT MAY BE HAZARDOUS FOR SMALL CRAFT. PZZ775-130600- /O.CON.KSGX.SC.Y.0017.170512T2200Z-170513T0600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 152 PM PDT FRI MAY 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KT WITH OCCASIONALLY HIGHER GUSTS. THE WINDS WILL DECREASE LATE TONIGHT. * WAVES/SEAS...COMBINED SEAS OF 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
600 WHUS76 KSGX 130629 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1129 PM PDT FRI MAY 12 2017 PZZ775-130730- /O.EXP.KSGX.SC.Y.0017.000000T0000Z-170513T0600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1129 PM PDT FRI MAY 12 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY HAS EXPIRED AND SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED. HOWEVER, OCCASIONAL WNW WINDS GUSTING TO 20 KT WILL CONTINUE AT TIMES NEAR SAN CLEMENTE ISLAND THROUGH TUESDAY. $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 11, 9:27 AM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 11, 9:27 AM PDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service San Diego CA 927 AM PDT Thu May 11 2017 .SYNOPSIS... Warmer today through Saturday, with daytime temperatures near seasonal averages. The marine layer will continue to bring coastal low clouds and fog during the nights and mornings, giving way to mostly sunny afternoons. Cooler for Sunday through next week, with increasing clouds and the potential for showers by mid-week. Increasing onshore flow will bring windy conditions in the mountains and deserts at times on Monday, and again on Wednesday and Thursday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SYNOPSIS... Mostly sunny this morning except for a few high clouds, and patches of low clouds mostly along the coastal slopes. The morning sounding from NKX shows the marine layer inversion at about 3000 ft, 2000 ft lower than yesterday morning. Through Saturday... Now that we are no longer under the influence of the low pressure system which has moved east into the Great Plains, a transient ridge of high pressure has moved over the Desert Southwest. This will bring us more seasonal weather through Saturday. Daytime temperatures will be near seasonal normals, with upper 60s to low 70s near the coast, low to upper 70s inland, 70s to 80s in the high deserts, and upper 80s to upper 90s in the lower deserts. A shallower marine layer will bring low clouds and fog west of the mtns during the nights and mornings, with mostly sunny afternoons. Sunday through Thursday... A longwave trough of low pressure will come to dominate the pattern over the western U.S. A low pressure system moving into the Pacific Northwest with troughing that extends south of the border will bring cooler conditions and a deepening marine layer with increasing clouds. Periods of strong and gusty west winds will likely develop in the mtns and deserts Mon into early Tue. Current estimates are for wind gusts of 40-45 mph in wind-prone areas. Models show that a reinforcing shortwave trough will deepen the mean trough and move into SOCAL by Wed. Indications are that this will be a vigorous shortwave which will bring more clouds, even lower temperatures, strong west winds and has the potential to bring another round of rain/showers to the region. There is still some uncertainty but model solutions seem to be converging. && .AVIATION... 111610Z...Coast and Valleys...Prevailing SCT020 with ocnl BKN020 at times through 02Z. After 02Z...SCT020 becoming BKN020 and spreading 15 miles inland through 14Z Friday. VIS 3-5 miles where low clouds interact with higher terrain. Clearing back to the coast through 17Z. Mountains and Deserts...Mostly clear with unrestricted visibilities through Friday. && .MARINE... No hazardous marine weather today. From Friday through Sunday a trough will deepen along the West Coast, bringing gusty northwest winds of 15-25 kt over the outer waters, strongest each afternoon and evening. A build short period wind swell will generate combined seas of 4 to 8 feet. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...PG AVIATION/MARINE...Moede
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.